MAUDE Adverse Event Report: MEDTRONIC, INC DXTERITY TRA; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC DXTERITY TRA; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number U5TRAN45SHA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Patient Problem/Medical Problem (2688)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a dxterity guide catheter when treating the rca (ostium/ proximal/ mid).No damage was noted to the packaging of the catheter.The catheter was removed from packaging per ifu and inspected with no issues noted.The catheter was prepped with no issues noted.No resistance was encountered when advancing the gc, excessive force was not used.The rca had no calcification, no tortuosity.When the physician went to engage the catheter, a spiral dissection occurred in the ostium to mid vessel , caused by the diagnostic catheter when it engaged the slightly anterior take off of the rca.The dissection was treated with two drug-eluting stents.No specific malfunction reported but the physician said the stiffness of the tip of the dxterity is more than likely the cause.There is no alleged product issue.No additional patient clinical sequelae reported.
 
Additional Manufacturer Narrative
Cine image review: review of the still images provided confirm the occurrence of a spiral dissection in the vessel, firstly, the lv gram is taken using a right coronary catheter, rather than a pigtail, causing a run of vt.The rca is not normal on the first angio.There is a lesion or fold at about 3cm distal to the ostium.The next image shows occlusion at this point.On review of the images it cannot be confirmed if there is an ostial dissection caused by the device, or whether the vessel occluded at the lesion point.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DXTERITY TRA
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6621801
Report Number1220452-2017-00053
Device Sequence Number16162836
Product Code DQO
UDI-Device Identifier20643169738953
UDI-Public20643169738953
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2020
Device Catalogue NumberU5TRAN45SHA
Device Lot Number60041488
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer06/27/2017
06/27/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/27/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight70